Illinois Journal of Mathematics

Stanley depth of weakly polymatroidal ideals and squarefree monomial ideals

S. A. Seyed Fakhari

Full-text: Open access

Abstract

Let $I$ be a weakly polymatroidal ideal or a squarefree monomial ideal of a polynomial ring $S$. In this paper, we provide a lower bound for the Stanley depth of $I$ and $S/I$. In particular, we prove that if $I$ is a squarefree monomial ideal which is generated in a single degree, then $\operatorname{sdepth} (I)\geq n-\ell(I)+1$ and $\operatorname{sdepth} (S/I)\geq n-\ell(I)$, where $\ell(I)$ denotes the analytic spread of $I$. This proves a conjecture of the author in a special case.

Article information

Source
Illinois J. Math., Volume 57, Number 3 (2013), 871-881.

Dates
First available in Project Euclid: 3 November 2014

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1415023515

Digital Object Identifier
doi:10.1215/ijm/1415023515

Mathematical Reviews number (MathSciNet)
MR3275743

Zentralblatt MATH identifier
1303.13014

Subjects
Primary: 13C15: Dimension theory, depth, related rings (catenary, etc.) 05E99: None of the above, but in this section
Secondary: 13C13: Other special types

Citation

Seyed Fakhari, S. A. Stanley depth of weakly polymatroidal ideals and squarefree monomial ideals. Illinois J. Math. 57 (2013), no. 3, 871--881. doi:10.1215/ijm/1415023515. https://projecteuclid.org/euclid.ijm/1415023515


Export citation

References

  • W. Bruns and J. Herzog, Cohen–Macaulay rings, Cambridge Studies in Advanced Mathematics, Cambridge University Press, Cambridge, 1993.
  • J. Herzog and T. Hibi, Monomial ideals, Springer, London, 2011.
  • J. Herzog, M. Vladoiu and X. Zheng, How to compute the Stanley depth of a monomial ideal, J. Algebra 322 (2009), no. 9, 3151–3169.
  • F. Mohammadi and S. Moradi, Weakly polymatroidal ideals with applications to vertex cover ideals, Osaka J. Math. 47 (2010), 627–636.
  • M. R. Pournaki, S. A. Seyed Fakhari, M. Tousi and S. Yassemi, What is $\ldots$ Stanley depth?, Notices Amer. Math. Soc. 56 (2009), no. 9, 1106–1108.
  • M. R. Pournaki, S. A. Seyed Fakhari and S. Yassemi, On the Stanley depth of weakly polymatroidal ideals, Arch. Math. (Basel) 100 (2013), 115–121.
  • A. Rauf, Stanley decompositions, pretty clean filtrations and reductions modulo regular elements, Bull. Math. Soc. Sci. Math. Roumanie (N.S.) 50 (98) (2007), no. 4, 347–354.
  • S. A. Seyed Fakhari, Stanley depth of the integral closure of monomial ideals, Collect. Math. 64 (2013), 351–362.
  • A. Soleyman Jahan, Prime filtrations and Stanley decompositions of squarefree modules and Alexander duality, Manuscripta Math. 130 (2009), 533–550.
  • R. P. Stanley, Linear Diophantine equations and local cohomology, Invent. Math. 68 (1982), no. 2, 175–193.